MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONTITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONTITOR
Model Number N/A
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 04/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the daughter, the complainant ate later than usual on (b)(6) 2018 around 8:00 pm and her 'normal' dinner time is usually between 5:00 - 6:00 pm.The caller also reported that the user performed a blood glucose test at 8:26 pm getting a result of 72 mg/dl according to the caller, her mom then ".Ate some cookies to raise her blood glucose level, because a result of 72 mg/dl is a little bit 'too low' for this time of night for her." caller confirmed no insulin was administered at this time.The caller reported, ".Her mom woke up at 5:24 a on (b)(6) 2018 performed a glucose test getting a result of 82 mg/dl.Approximately 9:00 am the daughter reported that her mother administered her daily standard 65 units of insulin which is her daily routine and as instructed by her doctor.After the insulin intake, the mother ate breakfast consisting of a sandwich.According to the caller, she noticed her mother 'acting strangely' and became 'combative' when asked to perform a blood glucose test.The daughter notice her mother became 'non-responsive' so she called 911." emts arrived around 10:00 am and in a few minutes later they performed a blood glucose test using their unknown brand meter getting a result of 'lo' indicating a result lower than 15 mg/dl.Complainant was treated with iv glucose and a 'glucose drink'.According to the caller, she was not able to provide the exact time when the emts performed a 2nd test getting a result of 72 mg/dl on their meter and one on the nova max plus getting a result of 82 mg/dl.The caller began to feel better and declined to be transported to the hospital.The reported time does not reflect the time stored in the meter.During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Per label copy/ package insert.High or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.Storage and handling: keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter and test strips are expected to be returned for evaluation.
 
Event or Problem Description
Complainant's daughter called in reporting an incident on (b)(6) 2018 where her mother ".Experienced a 'hypoglycemic event' and the emt's were called to the house.".
 
Additional Manufacturer Narrative
Complaint is not confirmed.The reported results were found in the memory of the returned device.The meter history does reveal that the time is incorrect and does not align with the reported details.According to the meter history, the complainant performed additional tests after administering her 65 units of insulin which as instructed by her hcp to take every morning, she then ate a sandwich for breakfast.According to the meter history, it shows that the complainant performed two more glucose tests over the next two hours getting results of 83 mg/dl at 05:42 and a 95 mg/dl at 06:07.The meter history shows the next blood glucose test was performed was performed approximately 18:39 getting a result of 344 mg/dl.Failure analysis of the returned product revealed that the nova max plus glucose monitoring device performed within specification.The complainant did not return the test strips in question; qa retain test strips from the same lot were utilized to complete the investigation.Results obtained were within specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.Complaint is not confirmed.Although the reported results were found in the memory of the returned device.The meter history does reveal that the complainant's blood glucos results are much lower in the evening than the early morning.Failure analysis of the returned product revealed that the nova max plus glucose monitoring device performed within specification.The complainant did not return the test strips in question; qa retain test strips from the same lot were utilized to complete the investigation.Results obtained were within specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.
 
Additional Manufacturer Narrative
Complaint is not confirmed.The complainant did not return the glucose meter or the test strips in question.Although the complainant did not return the blood glucose test strips in question, qa retain test strips from the same lot were utilized to complete the investigation.Results obtained were within specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.

Brand Name
NOVA MAX PLUS BLOOD GLUCOSE MONTITOR
Common Device Name
BLOOD GLUCOSE MONTITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect street
waltham MA 02451
MDR Report Key7428260
Report Number3004193489-2018-00002
Device Sequence Number13943966
Product Code NBW
UDI-Device Identifier00385480434355
UDI-Public00385480434355
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K09147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2019
Device Model NumberN/A
Device Catalogue Number43435
Device Lot Number1020917321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer04/09/2018
04/09/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date05/14/2018
05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1